Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What is the treatment for frequent fevers that occur in a child ?

Hi, My son is 3 & 4 months old, he has been having fever since he was 2 years old. the fever has been occuring frequently repeating after a period of 3-4 weeks, he is all ok and suddenly he gets high temperature in 100+ and had convulsions 5 times till now, we have consulted various doctors and done several tests without any conclusion, noone is able to pinpoint the exact cause of the frequent fevers, the last 3 episodes are as follows, 24 Dec 2011, 31 Dec 2011 and yesterday i.e. 17 Feb 2012. yesterday evening around 8 pm he was having fever of 99.1 so we gave him ibugesic plus as advised by dr. then suddenly around 2:30 at night he had high fever around 103 followed by convulsion. dr has given him moxbro. he is still having fever repeating after every 3-4 hours, kindly request your advise as to what could be the reason and how do we go about it, what steps we should take. Thanks.
Asked On : Tue, 21 Feb 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician, Infectious Diseases 's  Response
Hello ,
Welcome to Healthcare Magic forum.
Considering the details of the information provided by you, I assume that the doctors have ruled out common causes of recurrent fever like chronic infections, autoimmune illness, hematologic (blood )disorders, brain neoplasms etc.
It is more likely that the convulsions are febrile convulsions rather than epilepsy or seizure disorder since they are associated with high temperature and are prevalent in this age group (
The best way to prevent convulsions is to control the fever spikes by antipyretics (ibuprofen or mefenamic acid), tepid water sponging, keeping the child well hydrated by plenty of water and if necessary using preventive anticonvulsants like clobazam as per doctors prescription.
Sometimes if antibiotics(moxbro), antipyretics, antiinflammatory (ibugesic) are unable to control fever, your doctor might prescribe steroids to control the inflammation and fever.
However that would depend on your sons clinical findings and diagnosis.
I would also like to suggest that if such fevers recurr despite all preventive measures like hygiene, isolation from pubic places, boosting immunity with good nutrition etc then please consult an immunologist or infectious disease specialist to rule out certain rare causes like Periodic fever syndromes which is a possibility in this case.
Periodic Fever syndromes (PFS) are rare conditions where fever and inflammatory symptoms re-occur regularly in
patients,unrelated to infection or illness. There is usually high fever (often spiking above 40 degrees) and there can be
inflammmation to the skin, throat and mouth, muscles, joints and organs and they can be usually associated with febrile
convulsions.Between episodes there is resolution of symptoms and the patient usually appears well. Periodic Fever Syndromes are sometimes hereditary and often only diagnosed after years of patient testing to rule out other medical conditions. So do discuss it with your pediatrician.
Wish your child a speedy recovery and healthy future.

Answered: Tue, 21 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor